ArticleOxford medical case reports2025
A case of superficial pemphigus induced by sodium valproate.
Article in Oxford medical case reports, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Iatrogenic pemphigus is a rare entity in routine dermatological practice, particularly in its superficial clinical form. We present a case of superficial pemphigus induced by sodium valproate. Our patient, a 70-year-old female, was being managed for epilepsy with sodium valproate. The interval between the initiation of treatment and the onset of symptoms was approximately one year. Clinical examination revealed oozing erythroderma with blisters and post-bullous erosions predominantly localized to seborrheic areas, along with a positive Nikolsky sign. Histological examination, complemented by direct immunofluorescence, confirmed the diagnosis of superficial pemphigus. Based on clinical findings, histological results, and a review of the literature, the diagnosis of sodium valproate-induced superficial pemphigus was established. The patient achieved remission following the discontinuation of sodium valproate and the initiation of systemic corticosteroid therapy. While cases of drug-induced pemphigus have been documented, this is, to our knowledge, the first report implicating sodium valproate in our department. Identifying the causative drug in drug-induced pemphigus can be challenging, particularly in polymedicated patients, as the latency period between drug initiation and symptom onset can vary widely. Drug-induced pemphigus should be considered in any patient presenting with pemphigus, especially in elderly individuals undergoing multiple treatments. In most cases, withdrawal of the offending drug combined with systemic corticosteroid therapy results in clinical improvement.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.